MAUDE Adverse Event Report: ARTHREX, INC. PRFL DRL, 5.0MM CMPR FT; DRILL BIT

ARTHREX, INC. PRFL DRL, 5.0MM CMPR FT; DRILL BIT
Model Number PRFL DRL, 5.0MM CMPR FT
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-8750-05 profile drill was overheating and burning bone with use.This occurred during a diaphysectomy of proximal tibia procedure on (b)(6) 2023.No piece broke off inside the patient.The procedure was completed successfully.Additional information has been requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is not confirmed.The complaint allegation of burning is unclear from the image submitted for evaluation.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause is attributed to misuse due to prying/leveraging the device during use.

Brand Name
PRFL DRL, 5.0MM CMPR FT
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17514582
Report Number1220246-2023-07481
Device Sequence Number5536082
Product Code HTW
UDI-Device Identifier00888867263703
UDI-Public00888867263703
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPRFL DRL, 5.0MM CMPR FT
Device Catalogue NumberAR-8750-05
Device Lot Number1392252
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown